Wellbutrin is one of the safest and most prescribed anti-depressants in the country, and the only anti-depressant that helps weight loss. If you are on Wellbutrin, you need to monitor serum levels, as it is very individually absorbed. All the other anti-depressants on the market, generally cause weight gain. I have seen Effexor and Trazedone cause terrible weight gain, 100 pounds in a year. Prozac is particularly cruel, because it tends to cause weight loss the first month, and then weight gain. The older anti-depressants like Trofranil, Elavil and Sinequan are also disasters in terms of weight gain. But the newer anti-depressants like Paxil, Zoloft, Celexa and Lexapro – also cause weight gain. Klonopin and Abilify, also used to treat depression, also cause weight gain. As does Lithium. 25% of the time, the magic I do is stop the drug that is causing weight gain and fat storage. In general, if you are on an anti-depressant, you need to monitor serum levels, to make sure the medication is in the therapeutic range.
Anti-depressants cause weight gain
on October 20, 2011 | 26 Comments